Hi, I'm a 32 year old male who's got a lump under both nipples. The lumps haven't increased in size and there's no discharge when I squeeze the nipples. I also feel no pain but sometimes there's a bit of discomfort near the left nipple. A majority of the time, I don't have any discomfort. From what I read online, gynecomastia can be caused by anti-ulcer medications like Prilosec or Tagamet. Back in September, I had H.ployri. After I got off the antibiotics and the anti-ulcer meds to control the acid reflux part, I still had some left over acid reflux here and there. My GP said that's normal because the H. Ployri messed up the balance of the acid in my stomach. It may take 3 months or so to return to normal. Eventually, everything went away. I take Zantac or Tagamet when needed when I have heartburn but that's pretty rare now. I know there are other reasons why Gynecomastia can occur but I thought I'd mention the anti-ucler aspect.
I don't know if this makes a difference but there's no real history of cancer in the family. My grandfather had Mesothelioma cancer from when he use to be an engineer in power plants.
Should I stop taking the Zantac or Tagamet when I have heartburn? Will it go away on it's own?
Although Gynecomastia is most common during puberty, your hormones constantly change off and on throughout your adult life as well. Of course it is always a good idea to get any type of lumped check by a physician but I would not be real concerned unless:
1. The lump gets bigger or is not directly under the nipple.
2. You notice any kind of discharge.
3. You develop any other symptoms common for disease such as night sweats, fever, weight loss...ect.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.